say what? are you kidding me
AnonymousOctober 23, 2009 at 2:59 am
what have I been saying since I have been in hosptial. it all started with sulfa in september. not all the other stuff but my down hill route to another acute bout of GBS. its in my previous posts. now I find this read onto the bottom as to what a bactim/sulfa reaction can cause. WOWOW.
“Serum sickness can be developed as a result of exposure to antibodies derived from animals. Drugs that cause serum sickness reaction pattern include antibiotics (especially penicillins and sulfonamides). These serums are generally administered in order to prevent or treat infection. The body produces antibodies, which combine with these proteins to form immune complexes. These complexes can cause more reactions, and cause the symptoms detailed below. Serum sickness can also be caused by several drugs, notably penicillin based medicines, including sulfa drugs or sulfonamides, such as Septra DS, Bactrim and the the group called fluoroquinolones, ie. Ciprofloxacin. When the antiserum is given, the human immune system can mistake the proteins present for harmful antigens. Virtually any antibiotic that has as its primary target stimulating the immune system can result in serum sickness. Foreign proteins such as streptokinase, those found in vaccines, and those used in monoclonal antibody therapy can be associated with a serum sickness syndrome with leukocytoclastic vasculitis (LCV), usually the result of failure to provide proper treatment (eg, overaggressive treatment of a patient with chronic but mild disease or undertreatment of a patient with severe systemic disease). Serum sickness-like illness can rarely manifest as the Guillain-Barre syndrome, one of its most serious complications”
AnonymousOctober 23, 2009 at 5:00 pm
[QUOTE=tara74]what have I been saying since I have been in hosptial. it all started with sulfa in september. not all the other stuff but my down hill route to another acute bout of GBS. its in my previous posts. now I find this read onto the bottom as to what a bactim/sulfa reaction can cause. WOWOW.
Don’t confuse an atypical reaction with your particular reaction … or me to my particular reaction. Atypical reactions can — and [U]do[/U] — happen with almost [U]any[/U] antibiotic or vaccination.
If your reaction to a sulfanomide was a trigger … most unusual, but possible.
If my reaction to penicillin was a trigger … highly unlikely unless one can blame an antibiotic and/or vaccination that happened a long long time ago.
If I had had the same problem prior to penicillin … no connection. If your problem existed prior to September … no connection.[/COLOR][/FONT]
You must be logged in to reply to this topic.